I am really struggling tonight. Everything is going wrong

Resigned from my job to take up a new post. Contract has been withdrawn because I am on anti-depressents. Have been left in terrible. Position. I was trying to run away. The post was in saudi arabia. So now what. Doc is changing tablets so am withdrawing from citalopram to go onto sertraline, so am feeling rubbish. Moving in with family tomorrow as I can't afford my house. How do I move on?

12 Replies

oldestnewest
  • Are they allowed to do that??? Surely that's discrimination. Just because you are on anti-depressants doesn't mean you can't function normally.I would be in touch with an Employment Tribunal if that was me. Am really sorry to hear that this has happened to you.

  • Thank you for your message jeffu. The post was in saudi. A brilliant promotion, I am taking advice but apparently is as bad as being on heroin over there. I need to find out where I stand. But it has knocked me down. I just don't know where to from here. I feel such a failure.

  • Know it isn't what you want to do but you can withdraw your resignation from the existing post, providing you are in the notice period.

    Something else may come up - though that probably doesn't feel like a possibility right now.

    Really hope that things work out.

  • Thank you. I am out of notice period they only told me 10 days before was meant to go. So I have to try start all over again. I don't have the energy.

  • alibabe i know things seem really bad at the moment , everything seems to come at once . take care and be gentle with yourself like you would a friend in the same situation . it's good that you have family who are there for you in time of need , they obviously care for you . i can sympathise about your change of medication ,it is very hard to do but it will get better,. so take it easy for a while .don't worry about the future . i know it's easy for me to say this but i do understand 6 years ago i lost my job and my relationship suffered and everything seemed hopeless . what got me through was love and support from family and friends ..

    take care x

  • Thank you surfan means a lot, and reassuring

  • Not sure about law in Saudi Arabia....but certainly in this country your condition would be covered by DDA... updated to Equality Act. Does no-one get ill in Saudi then?? That is disgusting.

    Perhaps you could try and rescind your resignation?

    Thinking of you. xx

  • why are you swapping from citilapram? what dose were you on?? there are reasons behind my questions.

    It seems they are very preduice about mental health problems their loss. You just werent ment to go. Fate has it.

    You could rent your house out?? or rent a few rooms, that is what I had to do, to bring home some money. If you need more information about that, just let me know.

    Try to get your job back,, speak to them, Im sure they would rather have you back, than having to train someone else,, advertise, interview people,,, its all costs and takes time.

    If things do become heavy do contact citizens advice, or the benefits agency and get some advise. gov.uk

    Its just life trying to test us to see how we deal with things.

    if wish it wouldnt though.

    were here for you,

    Linda

  • Thank you linda. I will not go back to my original job as I work for nhs, and too stressful. Inwas on citalopram 60mgs then got reduced to 40 but need to go back up, and now apparently there is new regulation on it and they can't increase to 60 again so I need to change, so am weaning off now. I have made contact with lawyer regarding contract. I had already given up my house for leaving, so now with my daughter.

  • hello alibabe sorry you are in a bad position but I am sure things will get better. because of your work with the nhs I am sure you could find another jub. I was on citalopram and got it increased to 60mg and had to change ads because of a change to 40mg. I am feeling better now on new ads.

  • I will get another job. As I am a midwife. But just now don't feel strong enough. I am struggling to find my focus again. Does anyone else get like this? I am worried about a gap on my cv, as have been in same job for 20 years, but just now cannot focus on this. Am starting therapy on Tuesday and really dreading it. It makes me angry that go through this because of things someone else did to me. But am trying not to be bitter.

  • I know you probably won't want to hear the usual saying right now but it really wasn't meant to be. Think of it as protecting you from a lot worse situation. Saudi and anywhere like that i.e. Dubai are very lonely places and very dog eat dog. Imagine not having close family and friends near by when you crash into a low point. Today feels like the end of the world but within a week the fog will lift. I'm having a very dark day today, thought it was just a grumpy day, but now crying my eyes out. I hate myself and feel so lonely and unloved but I know as always I'll bounce back. Take care

You may also like...